Alert archive / Colorado / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 152, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 19, 2010, 8:14 PM MDT for 6 counties in Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2010, 8:14 PM MDT (02:14 UTC)
- Expired
- Aug 19, 2010, 8:37 PM MDT
- In force
- 23 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 28 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:02 PM MDT, 5 hours 12 minutes earlier.
Area forecast discussion, Aug 19, 3:02 PM MDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 302 PM MDT THU AUG 19 2010 .SHORT TERM...A PAIR OF UPPER LEVEL DISTURBANCES WILL PASS OVER THE STATE THIS EVENING IN A WESTERLY FLOW ALOFT. PRECIPITABLE WATER VALUES HAVE INCREASED TO AROUND 1.00 INCH ACROSS THE URBAN CORRIDOR AND EASTERN PLAINS. MOSTLY CLOUDY SKIES HAVE KEPT TEMPERATURES DOWN TODAY AND THE AIRMASS STABLE. CAPES ARE GENERALLY 500 J/KG OR LESS. AS THE WAVES MOVE ACROSS THE REGION THEY WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS OVER WESTERN COLORADO. WILL KEEP LIKELY POPS IN THE FORECAST FOR AREA WEST OF THE DIVIDE. THE WESTERLY FLOW ALOFT ALONG WITH WEAK INSTABILITY WILL LIMIT THE AMOUNT AND STRENGTH OF CONVECTION ALONG THE FRONT RANGE AND ACROSS THE EASTERN PLAINS. WILL KEEP SCATTERED POPS IN THE FORECAST FOR THIS ACROSS THE FRONT RANGE AND EASTERN PLAINS. WILL REMOVE POPS AFTER MIDNIGHT DUE TO THE AIRMASS STABILIZING AND DRYING AFTER MIDNIGHT. DOWNWARD MOVING AIR WILL BE OVER THE FORECAST AREA FRIDAY AS THE UPPER LEVEL DISTURBANCES MOVE AWAY FROM THE AREA AND A RIDGE APPROACHES FROM THE WEST. TEMPERATURES WILL WARM UP AGAIN FRIDAY WITH READINGS IN THE UPPER 80S TO LOWER 90S OVER NORTHEAST COLORADO. AIRMASS WILL BE DRY AND STABLE KEEPING SKIES SUNNY THROUGH THE DAY. .LONG TERM...STRONG UPPER RIDGING AND WARM TEMPERATURES WILL BE THE MAIN FEATURE FOR THE NEXT WEEK. TEMPERATURES IN THE MID AND UPPER 90S ARE EXPECTED ACROSS THE PLAINS ON SATURDAY AND SUNDAY AS THE MODELS ARE SHOWING 700 MB TEMPERATURES IN THE NEIGHBORHOOD OF +20C. A WEAK UPPER TROUGH IS STILL EXPECTED TO MOVE ACROSS WYOMING SUNDAY NIGHT AND MONDAY. A COLD FRONT FRONT ACCOMPANYING THE UPPER FEATURE WILL BRING COOLER TEMPERATURES MONDAY AFTERNOON AND THEN EVEN COOLER TEMPERATURES ON TUESDAY. CHANCES FOR SHOWERS WILL ALSO INCREASE DURING THAT PERIOD AS SOUTHEAST LOW LEVEL WINDS MAY ADVECT MOISTURE FROM THE PLAINS AND SOME SUBTROPICAL MOISTURE ALOFT MAY BE MOVING OVER THE STATE FROM THE WEST. MORE WARM WEATHER WILL THEN BE EXPECTED FOR THE LATTER HALF OF THE WEEK AS WARM MID-LEVEL TEMPERATURES CONTINUE ADVECTING OVER THE STATE. SOME SHOWER ACTIVITY...PRIMARILY OVER THE MOUNTAINS...WILL BE INEVITABLE THROUGH THE REST OF THE WEEK. && .AVIATION...THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH 04Z AS AN UPPER LEVEL DISTURBANCE PASSES OVER THE AREA. MAIN THREAT WITH THE STORMS WILL BE GUSTY OUT FLOW WINDS. GUSTS UP 40 KNOTS WILL BE POSSIBLE WITH THE STORMS. OUTSIDE OF STORMS...WINDS WILL BE WEST TO NORTHWEST UP 15 KNOTS THIS EVENING. AFTER 06Z...WINDS WILL BECOME SOUTHWESTERLY. MID AND HIGH CLOUDS WILL DECREASE OVERNIGHT AND BECOME MOSTLY CLEAR AFTER 06Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. MEIER/DANKERS
Hazardous weather outlook, Aug 19, 10:53 AM MDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1053 AM MDT THU AUG 19 2010 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1053 AM MDT THU AUG 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY OVER THE MOUNTAINS TODAY...WITH SCATTERED THUNDERSTORMS DEVELOPING ON THE PLAINS THIS AFTERNOON. THE MAIN THREAT FROM STORMS TODAY WILL BE GUSTY WINDS. SPEEDS OF 30 TO 40 MPH WILL BE COMMON...WITH A FEW STORMS CAPABLE OF PRODUCING GUSTS UP TO 60 MPH. LOCALLY HEAVY RAIN AND HAIL ARE ALSO POSSIBLE...MAINLY OVER THE MOUNTAINS AND NEAR THE EASTERN BORDER OF COLORADO WHERE THERE IS MORE MOISTURE AND INSTABILITY. WHILE MINOR STREET FLOODING WILL BE POSSIBLE...STORMS WILL BE MOVING FAST ENOUGH TO KEEP THE RISK OF SIGNIFICANT FLASH FLOODING LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRIER AND HOTTER WEATHER WILL RETURN FOR THE WEEKEND AS AN UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE REGION. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE...MAINLY ON SUNDAY. THE NEXT WEATHER DISTURBANCE WILL PASS TO THE NORTH OF COLORADO LATE MONDAY...ALLOWING A COLD FRONT TO PUSH THROUGH THE REGION MONDAY NIGHT INTO TUESDAY. A BETTER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MEIER/DANKERS
Nearby
Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.